Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 140, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 5, 2005, 6:26 PM CDT for Pecos County, Reeves County, Ward County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 6:26 PM CDT (23:26 UTC)
- Expired
- Jun 5, 2005, 7:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
Counties Pecos County, TX, Reeves County, TX, Ward County, TX
The radar
The Midland/Odessa radar (KMAF), 130 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2924 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 052329 SVRMAF TXC371-389-475-060030- /O.NEW.KMAF.SV.W.0140.050605T2326Z-050606T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 626 PM CDT SUN JUN 5 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WARD COUNTY IN WEST TEXAS NORTHWESTERN PECOS COUNTY IN SOUTHWEST TEXAS EASTERN REEVES COUNTY IN SOUTHWEST TEXAS * UNTIL 730 PM CDT * AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF PYOTE...OR 19 MILES EAST OF PECOS...MOVING NORTHEAST AT 10 MPH. ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WAS LOCATED NEAR COYANOSA...ALSO MOVING NORTHEAST AT 10 MPH. A THIRD THUNDERSTORM WAS RAPIDLY DEVELOPING 10 MILES SOUTHWEST OF PECOS...AND COULD BECOME SEVERE QUICKLY. * LOCATIONS IMPACTED INCLUDE... PYOTE... WICKETT... COYANOSA... PECOS... A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3132 10376 3096 10344 3139 10278 3159 10302 $$
1 follow-up statement
000 WWUS54 KMAF 060009 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 703 PM CDT SUN JUN 5 2005 TXC371-389-475-060030- /O.CON.KMAF.SV.W.0140.000000T0000Z-050606T0030Z/ WARD-PECOS-REEVES- 703 PM CDT SUN JUN 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR EASTERN REEVES...NORTHWESTERN PECOS AND SOUTHERN WARD COUNTIES... AT 636 PM CDT...LOCAL LAW ENFORCEMENT REPORTED PENNY SIZE HAIL IN PYOTE. AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM 7 MILES NORTHEAST OF PYOTE...OR ABOUT 9 MILES WEST OF MONAHANS...MOVING NORTHEAST AT 20 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF COYANOSA...OR ABOUT 18 MILES EAST OF PECOS...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORMS INCLUDE...COYANOSA...FARM ROAD 1450...PYOTE AND WICKETT. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3144 10347 3113 10339 3139 10278 3159 10302 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:44 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 5, 4:44 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 444 PM CDT SUN JUN 5 2005 .UPDATE... WILL SEND AN UPDATE SHORTLY TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 408...WHICH WILL BE IN EFFECT UNTIL MIDNIGHT CDT. && .PREV DISCUSSION... /ISSUED 210 PM CDT SUN JUN 5 2005/ SHORT TERM... UPPER TROUGH CENTERED WEST OF THE AREA WILL KEEP REGION UNSETTLED AS FAR AS STORM DEVELOPMENT. MODELS PICK UP ON A NUMBER OF WEAK SHORTWAVES AND WITH SOUTHWEST FLOW ALOFT CAN EXPECT A FEW IMPULSES TO TRACK ACROSS THE AREA. AT THE SURFACE A WEAK COLD FRONT THAT ENTERED THE AREA THIS MORNING HAS BEGUN RETREATING. BASED ON SURFACE OBSERVATIONS AND SATELLITE BELIEVE FRONT LOCATED JUST NORTH OF CWA ACROSS SOUTH PLAINS AND SLOWLY DRIFTING NORTHWARD. FRONT MAY BECOME FOCUS FOR CONVECTION LATER TODAY. SPC FOCUSING ON STRONG HEATING... PLENTIFUL LOW LEVEL MOISTURE... AND FRONTAL BOUNDARY FOR RAPID DEVELOPMENT OF STORMS THIS AFTERNOON. A SLIGHT RISK HAS BEEN SHIFTED NORTHWARD AND NOW JUST TOUCHES THE NORTHERN BOUNDARIES OF THE CWA. AS OF 1 PM THE DRYLINE STILL LOCATED WEST OF A HOBBS TO PECOS LINE. MODELS DO NOT BRING DRYLINE EAST OF LEA COUNTY AND QUICKLY MOVE IT BACK WEST AGAINST THE MOUNTAINS OVERNIGHT. MODEL SOUNDINGS SHOW 3-4000 JOULES EAST OF THE DRYLINE FOR THE REMAINDER OF THE AFTERNOON AND OVERNIGHT WITH HIGH NEGATIVE LIFTED INDEX VALUES. HAVE INHERITED MENTION OF SEVERE STORMS NORTHEAST AND WILL LEAVE IN ZONES/GRIDS EVEN THOUGH SLIGHT RISK NO LONGER COVERS THAT AREA. MODELS CONTINUE TO DEVELOP MCS OVERNIGHT BUT DISAGREE ON LOCATION... AVN HAS IT TRACKING EAST OF AREA... WHILE ETA DEVELOPS HEAVY RAIN ACROSS NORTHERN CWA. CURRENTLY LEANING TOWARD HEAVY RAIN BEING TO THE EAST BUT HAVE EXTENDED SLIGHT CHANCE POPS ACROSS THE NORTH JUST IN CASE. HAVE ALSO PUSHED ISOLATED POPS BACK TO NEAR A CARLSBAD TO MARFA LINE BASED ON SLOW PROGRESSION OF DRYLINE AND DEVELOPING CU FIELD ACROSS BIG BEND. LONG TERM... SOUTHWESTERLY FLOW ALOFT WITH WESTERN TROUGHING WILL PREVAIL THIS WEEK. BEST AREAL COVERAGE FOR CONVECTION THROUGH WEDNESDAY APPEARS TO BE MONDAY AS A SHORTWAVE TRANSLATES ACROSS THE REGION AND BACKS THE FLOW THROUGH THE COLUMN. BY TUESDAY AND WEDNESDAY THE DRYLINE WILL MIX FURTHER EAST EACH DAY WITH CORRESPONDING POPS SHIFTING EASTWARD AND CONFINED TO THE EASTERN PERMIAN BASIN BY WEDNESDAY AS THE MID LEVEL FLOW VEERS SOME. BY THURSDAY THROUGH SATURDAY THE FLOW BACKS AGAIN ALOFT WITH MOISTURE SHIFTING WESTWARD AGAIN. STILL SOME DIFFERENCES IN THE MEDIUM RANGE GUIDANCE PERTAINING TO THE EVOLVING WESTERN TROUGH...OVERALL KEPT THE 10-20 POPS AT THIS TIME EXCEPT THE FAR WEST WITH THE DRYLINE. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99/99
Hazardous weather outlook, Jun 5, 1:52 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 152 PM CDT SUN JUN 5 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061852- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 152 PM CDT SUN JUN 5 2005 (1252 PM MDT SUN JUN 5 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TODAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY TONIGHT ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THE HIGHEST CHANCE OF STORM DEVELOPMENT WILL BE ACROSS THE NORTHEAST PERMIAN BASIN. ANY THUNDERSTORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. LARGE HAIL AND DAMAGING WIND WILL BE THE MAIN CONCERNS... ALTHOUGH LOCALIZED FLASH FLOODING AND AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IS ANTICIPATED EACH AFTERNOON AND EVENING THIS WEEK. ALTHOUGH A WIDESPREAD SEVERE WEATHER EVENT IS NOT CURRENTLY ANTICIPATED... A FEW STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY OFFICIALS EAST OF A CARLSBAD TO MARFA LINE... ESPECIALLY THOSE ACROSS THE NORTHEAST PERMIAN BASIN... SHOULD MONITOR THE LATEST WEATHER INFORMATION AND BE PREPARE FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON OR THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 5:15 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 45 min |
| Jun 5, 5:38 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 67 min |
| Jun 5, 6:04 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 56 min |
| Jun 5, 6:10 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 65 min |
| Jun 5, 6:31 PM CDT | Tornado Warning | MAF | Borden | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.